Alert archive / Nevada / High Wind Warnings in 2014
High Wind Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Jun 16, 2014, 11:48 AM PDT for Clark County, Nye County, Nevada. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 11:48 AM PDT (18:48 UTC)
- Expired
- Jun 17, 2014, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:30 PM PDT | NON-TSTM WND DMG | Mt. Charleston, NV | MT CHARLESTON NDF REPORTED HIGH WINDS KNOCKED DOWN A LARGE TREE ONTO ANOTHER TREE IN THE OLD TOWN AREA OF MT. CHARLESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3267 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS75 KVEF 161848 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1148 AM PDT MON JUN 16 2014 ...STRONG WINDS EXPECTED IN MUCH OF THE MOJAVE DESERT THROUGH THIS EVENING AND INTO TUESDAY ACROSS MOST OF MOHAVE COUNTY... NVZ019-170300- /O.NEW.KVEF.HW.W.0010.140616T1848Z-140618T1000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1148 AM PDT MON JUN 16 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK AROUND MIDNIGHT...THEN DECREASE EARLY TUESDAY MORNING. * LOCATIONS: MT. CHARLESTON...RED ROCK CANYON AND SPRING MOUNTAIN RANCH STATE PARK. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS. WEAK TREES MAY LOSE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001-003-170300- /O.EXT.KVEF.WI.Y.0027.000000T0000Z-140618T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 1148 AM MST MON JUN 16 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST TUESDAY FOR MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL PEAK IN THE MID AFTERNOON...THEN DECREASE LATE THIS EVENING. WINDS WILL THEN INCREASE LATE TUESDAY MORNING...BE STRONGEST TUESDAY AFTERNOON...THEN DECREASE TUESDAY EVENING. * LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ CAZ523>526-NVZ020-022-170300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-140617T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 1148 AM PDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE SAN BERNARDINO COUNTY DESERTS AWAY FROM THE COLORADO RIVER VALLEY...THE LAS VEGAS VALLEY AND SOUTHERN CLARK COUNTY AWAY FROM THE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL PEAK IN THE MID AFTERNOON...THEN DECREASE LATE THIS EVENING. * LOCATIONS: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN... NELLIS AIR FORCE BASE...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...VIDAL JUNCTION...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ AZZ036-NVZ021-170300- /O.CON.KVEF.LW.Y.0005.000000T0000Z-140617T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 1148 AM PDT MON JUN 16 2014 /1148 AM MST MON JUN 16 2014/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL PEAK IN THE MID AFTERNOON...THEN DECREASE LATE THIS EVENING. * LOCATIONS: HOOVER DAM...LAUGHLIN...BULLHEAD CITY...MOHAVE VALLEY * IMPACTS: WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. EXPECT CHOPPY WATERS AND LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ STACHELSKI
3 follow-up statements
539 WWUS75 KVEF 162220 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PDT MON JUN 16 2014 ...STRONG WINDS EXPECTED IN MUCH OF THE MOJAVE DESERT THROUGH THIS EVENING AND INTO TUESDAY ACROSS MOST OF MOHAVE COUNTY... NVZ019-170400- /O.EXT.KVEF.HW.W.0010.000000T0000Z-140617T1000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 320 PM PDT MON JUN 16 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK AROUND MIDNIGHT...THEN DECREASE EARLY TUESDAY MORNING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS. WEAK TREES MAY LOSE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523>526-NVZ020-022-170400- /O.CON.KVEF.WI.Y.0027.000000T0000Z-140617T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 320 PM PDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING THE SAN BERNARDINO COUNTY DESERTS AWAY FROM THE COLORADO RIVER VALLEY...THE LAS VEGAS VALLEY AND SOUTHERN CLARK COUNTY AWAY FROM THE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL PEAK IN EARLY THIS EVENING...THEN DECREASE LATE THIS EVENING. * LOCATIONS: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS AIR FORCE BASE...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...VIDAL JUNCTION...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ AZZ001-003-170400- /O.CON.KVEF.WI.Y.0027.000000T0000Z-140618T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 320 PM MST MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY FOR ALL OF MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL PEAK EARLY THIS EVENING...THEN DECREASE LATE THIS EVENING. WINDS WILL THEN INCREASE AGAIN LATE TUESDAY MORNING...BE STRONGEST TUESDAY AFTERNOON...THEN DECREASE TUESDAY EVENING. * LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ AZZ036-NVZ021-170400- /O.CON.KVEF.LW.Y.0005.000000T0000Z-140617T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 320 PM PDT MON JUN 16 2014 /320 PM MST MON JUN 16 2014/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL PEAK EARLY THIS EVENING...THEN DECREASE LATE THIS EVENING. * LOCATIONS: HOOVER DAM...LAUGHLIN...BULLHEAD CITY...MOHAVE VALLEY * IMPACTS: WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. EXPECT CHOPPY WATERS AND LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ STACHELSKI
407 WWUS75 KVEF 170358 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 858 PM PDT MON JUN 16 2014 CAZ523>526-NVZ020-022-170500- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-140617T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 858 PM PDT MON JUN 16 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE LATE THIS EVENING WITH GUSTS DROPPING BELOW 40 MPH. $$ AZZ036-NVZ021-170500- /O.EXP.KVEF.LW.Y.0005.000000T0000Z-140617T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 858 PM PDT MON JUN 16 2014 /858 PM MST MON JUN 16 2014/ ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING. WINDS WERE DECREASING THIS EVENING AND THIS TREND WILL CONTINUE FOR THE REST OF THE EVENING. $$ NVZ019-171000- /O.CON.KVEF.HW.W.0010.000000T0000Z-140617T1000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 858 PM PDT MON JUN 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: THROUGH THE REMAINDER OF THE EVENING INTO VERY EARLY TUESDAY MORNING...THEN DECREASING AFTER 3 AM. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS. WEAK TREES MAY LOSE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001-003-171000- /O.CON.KVEF.WI.Y.0027.000000T0000Z-140618T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 858 PM MST MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL DECREASE SOMEWHAT LATE THIS EVENING BUT WILL THEN INCREASE AGAIN BY LATE TUESDAY MORNING...STRONGEST TUESDAY AFTERNOON...THEN DECREASE TUESDAY EVENING. * LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$
931 WWUS75 KVEF 170951 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 AM PDT TUE JUN 17 2014 NVZ019-171100- /O.EXP.KVEF.HW.W.0010.000000T0000Z-140617T1000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 251 AM PDT TUE JUN 17 2014 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING FOR THE SPRING MOUNTAINS WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS WERE DECREASING EARLY THIS MORNING...SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ CAZ523-525-171900- /O.EXB.KVEF.WI.Y.0027.140617T1900Z-140618T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 251 AM PDT TUE JUN 17 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON...THEN DECREASE THIS EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... BARSTOW...DAGGETT...FORT IRWIN...INTERSTATES 15 AND 40. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ AZZ001-003-171900- /O.CON.KVEF.WI.Y.0027.000000T0000Z-140618T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 251 AM MST TUE JUN 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY UNTIL 9 PM MST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE AGAIN LATE THIS MORNING...PEAK THIS AFTERNOON...THEN DECREASE THIS EVENING. * LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. && $$ MORGAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Jun 16, 7:34 AM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 7:34 AM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
734 AM PDT MON JUN 16 2014
.SYNOPSIS...GUSTY SOUTHWEST WINDS WILL PERSIST THROUGH TUESDAY AS A
BROAD TROUGH OF LOW PRESSURE DIVES FROM THE PACIFIC NORTHWEST INTO
THE GREAT BASIN. THE SYSTEM WILL LIFT AWAY TO THE EAST BY THE MIDDLE
OF THE WEEK...WITH LIGHTER WINDS AND TEMPERATURES A LITTLE BELOW
NORMAL.
&&
.UPDATE...ALMOST A WINTER LOOK TO THE SKY THIS MORNING ACROSS THE
AREA UNDER A BAND OF CIRRUS THAT ENHANCED OFF THE SOUTHERN SIERRA.
THE LATEST ECMWF AND GFS 500-300 MB MEAN LAYER RELATIVE HUMIDITY
PROGS STILL INDICATE THIS BAND OF CIRRUS SHOULD EXIT THE AREA BY
LATE THIS MORNING YIELDING A RELATIVELY SUNNY AFTERNOON. THE
EXCEPTION WILL BE ACROSS THE FAR NORTHERN CWFA WHERE HIGH LEVEL
CLOUDS ACROSS NORTHERN AND CENTRAL NEVADA SHOULD SKIM THE AREA. THE
SKY FORECAST WAS UPDATED FOR THESE TRENDS. OTHERWISE THE FORECAST
LOOKS IN GOOD SHAPE AND NEEDS NO CHANGES AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
ISSUED AT 317 AM PDT MON JUN 16 2014
.SHORT TERM...THROUGH WEDNESDAY NIGHT...HIGH CLOUDS WERE ENHANCING
QUITE IMPRESSIVELY OFF THE NORTH SOUTH ORIENTED MOUNTAIN RANGES
EARLY THIS MORNING AS THE FLOW BECAME ALMOST PERFECTLY CROSS BARRIER
IN RESPONSE TO THE TROUGH DIGGING INTO THE PACIFIC NORTHWEST. THIS
TROUGH AND THE ASSOCIATED WINDS WILL BE THE PRIMARY CONCERN THROUGH
TUESDAY. LEFT THE RED FLAG WARNINGS AND LAKE WIND ADVISORIES
ALONE...AND EXPANDED THE WIND ADVISORIES FOR THIS AFTERNOON TO
ENCOMPASS NEARLY ALL OF THE DESERT AREAS OF SAN BERNARDINO COUNTY AS
WELL AS CENTRAL AND SOUTHERN CLARK COUNTY. HIGH RES MODELS AND MOS
GUIDANCE BOTH SUGGEST THAT WINDS IN THESE AREAS TODAY SHOULD BE A
BIT STRONGER THAN YESTERDAY...WHICH SHOULD RESULT IN GUSTS OVER 40
MPH THIS AFTERNOON. TUESDAY APPEARS TO BE MARGINAL FOR FURTHER
ADVISORIES...SO WILL USE WHAT OCCURS TODAY AS A GUIDE FOR TOMORROW.
LATE SEASON COLD FRONT PASSING THROUGH TUESDAY EVENING AND NIGHT
WILL TURN WINDS AROUND TO NORTHERLY WITH A MARKED DECREASE IN SPEED.
THE FRONT WILL ALSO MAKE WEDNESDAY THE LEAST HOT DAY OF THE
WEEK...WITH TEMPERATURES AS MUCH AS 10 DEGREES BELOW AVERAGE FOR MID
JUNE.
.LONG TERM...THURSDAY THROUGH SUNDAY...OUTSIDE OF A WARMING TREND A
SOME BREEZY [BUT LIKELY NOT WINDY] AFTERNOONS THERE IS LITTLE IN THE
WAY OF SENSIBLE WEATHER THROUGH THE LONG TERM PERIOD. THE TROUGH
THAT IS BRINGING OUR CURRENT STRETCH OF WINDY CONDITIONS WILL BE
MOVING EAST INTO THE NORTHERN PLAINS BY THURSDAY MORNING AS RIDGING
TAKES HOLD OF THE REGION. THERE IS STILL SOME HINT OF A DISTURBANCE
THAT COULD PUSH NEAR OR OVER AREA LATE IN THE WEEK...BUT LITTLE IF
ANYTHING IS EXPECTED OF IT.
BY NEXT WEEKEND MODELS ARE IN DECENT AGREEMENT ON THE STRENGTHENING
OF AN AREA OF HIGH PRESSURE OFF THE SOCAL/BAJA COAST WHICH MAY NUDGE
INTO OUR AREA AND PUSH TEMPS UP ABOVE NORMAL. THE ECMWF IS THE MOST
BULLISH WITH THIS IDEA...WITH H5 HEIGHTS APPROACHING 590 DAM OVER
LAS VEGAS BY SUNDAY AFTERNOON. HAVEN'T GONE TOO CRAZY WITH TEMPS YET
BUT HAVE INDICATED A WARMING TREND THROUGH THE END OF THE PERIOD.
&&
.AVIATION...FOR MCCARRAN...GUSTY SOUTHWEST WINDS ARE EXPECTED
THROUGH TUESDAY...WITH THE STRONGEST GUSTS OF 30 TO 35 KNOTS
EXPECTED THIS AFTERNOON. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE
EXPECTED THROUGH TUESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED THROUGH
TUESDAY...WITH THE STRONGEST GUSTS OF 35 TO 40 KNOTS EXPECTED IN
MOHAVE AND NORTHWEST SAN BERNARDINO COUNTIES IN THE AFTERNOONS. NO
OPERATIONALLY SIGNIFICANT CLOUDS ARE EXPECTED THROUGH TUESDAY.
&&
.FIRE WEATHER...VERY DRY AIR WILL REMAIN IN PLACE AREAWIDE THROUGH
TUESDAY. STRONG SOUTHWEST WINDS WITH GUSTS OF 35 TO 45 MPH ARE
EXPECTED ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA WHERE
RED FLAG WARNINGS HAVE BEEN POSTED FOR TODAY. STRONG WINDS ARE
LIKELY TO LINGER IN MOHAVE COUNTY ON TUESDAY WHERE THE RED FLAG
WARNING REMAINS IN EFFECT THROUGH TUESDAY EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR NVZ020-022.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING FOR NVZ461-463>466.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING FOR NVZ021.
AZ...RED FLAG WARNING UNTIL 9 PM MST TUESDAY FOR AZZ102.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR AZZ001-003.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR AZZ101.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR AZZ036.
CA...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR CAZ524>526.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ523.
&&
UPDATE...STACHELSKI
PREVIOUS...MORGAN/WOLCOTT
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 16, 4:48 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 448 AM PDT MON JUN 16 2014 AZZ001-003-170700- NORTHWEST PLATEAU-NORTHWEST DESERTS- 448 AM MST MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND VERY DRY CONDITIONS ARE EXPECTED TODAY. A RED FLAG WARNING REMAINS IN EFFECT THROUGH TONIGHT...AND A WIND ADVISORY IS IN EFFECT FROM 11 AM UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY DRY CONDITIONS AND GUSTY WINDS WILL PERSIST THROUGH TUESDAY...AND THE RED FLAG WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING. HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WILL BE NEEDED TODAY. AZZ036-NVZ020>022-170700- LAKE MEAD NATIONAL RECREATION AREA-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 448 AM PDT MON JUN 16 2014 /448 AM MST MON JUN 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND VERY DRY CONDITIONS ARE EXPECTED TODAY. A RED FLAG WARNING AND A WIND ADVISORY ARE IN EFFECT FROM 11 AM UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY...THEN HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WILL BE NEEDED TODAY. AZZ002-NVZ015>019-170700- LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 448 AM PDT MON JUN 16 2014 /448 AM MST MON JUN 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND VERY DRY CONDITIONS ARE EXPECTED TODAY. A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY...THEN HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-170700- WESTERN MOJAVE DESERT- 448 AM PDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE THROUGH TODAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY...THEN HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WILL BE NEEDED TODAY. CAZ524>526-170700- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 448 AM PDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FROM 11 AM UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY...THEN HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WILL BE NEEDED TODAY. CAZ519>522-527-NVZ014-170700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- 448 AM PDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
High Wind Warnings in Nevada, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.